Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Is alcohol consumption advisable while on Xarelto and beta blockers for arrhythmia?

User rating for this question
Excellent
Answered by

Cardiologist
Practicing since : 2001
Answered : 1540 Questions
Question
I was diagnosed with attrial flutters (arrhythmia) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker. I feel fine and I am wondering if I can drink alcohol during the Xmas season.
Wed, 16 May 2018 in Heart Rate and Rhythm Disorders
 
 
Answered by Dr. Ilir Sharka 45 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome back on HCM!

Regarding your concern, I would like to explain that alcohol is considered a triggering factor of cardiac arrhythmia exacerbation.

It is actually well known that individuals consuming large amounts of alcoholic drinks during the holiday not rarely suffer cardiac arrhythmia bouts and present to emergency department on Monday with atrial fibrillation or flutter: the so-called "holiday heart syndrome".

But alcohol is not the only arrhythmia risk factor during holiday season. Large amount of food, disrupted normal daily regimen (especially sleep deprivation), excessive acoustic noises and caffeinated beverages may all give a hand in such purpose.

So, in your clinical conditions, I would say that alcohol is recommended only in small quantities (20-30 ml per day) and always associated with food.

I advise you to follow as much as possible your daily life-style regimen during Xmas season (especially eating and sleeping profile).

Hope to have been helpful to you!

In case of any further questions, feel free to ask me again.

Wishing you a pleasant Xmas season!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor